Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 151, NWS Goodland, KS

June 4, 2013Gove County, Logan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 4, 2013, 10:12 PM CDT for Gove County, Logan County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2013, 10:12 PM CDT (03:12 UTC)
Expired
Jun 4, 2013, 11:00 PM CDT
In force
48 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gove County, KS, Logan County, KS

The radar

The Goodland radar (KGLD), 82 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 4:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1441 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.1
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WUUS53 KGLD 050312
SVRGLD
KSC063-109-050400-
/O.NEW.KGLD.SV.W.0151.130605T0312Z-130605T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1012 PM CDT TUE JUN 4 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 1100 PM CDT

* AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...
  AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  OAKLEY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 75 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3896 10102 3913 10101 3913 10063 3891 10064
TIME...MOT...LOC 0312Z 273DEG 18KT 3907 10089

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
5 follow-up statements
409 
WWUS53 KGLD 050321
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT TUE JUN 4 2013

KSC063-109-050400-
/O.CON.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
LOGAN KS-GOVE KS-
1021 PM CDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE AND NORTHEASTERN LOGAN COUNTIES UNTIL 1100 PM CDT...

AT 1018 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
OAKLEY...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN GOVE COUNTY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 76 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3896 10100 3913 10093 3913 10063 3891 10064
TIME...MOT...LOC 0321Z 282DEG 17KT 3903 10081

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
734 
WWUS53 KGLD 050328
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
928 PM MDT TUE JUN 4 2013

KSC063-109-050400-
/O.CON.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
LOGAN KS-GOVE KS-
1028 PM CDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE AND NORTHEASTERN LOGAN COUNTIES UNTIL 1100 PM CDT...

AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF OAKLEY...AND MOVING EAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN GOVE COUNTY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 76 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3896 10097 3913 10093 3913 10063 3891 10064
TIME...MOT...LOC 0328Z 282DEG 17KT 3902 10077

HAIL...1.50IN
WIND...60MPH

$$

LUNDQUIST
306 
WWUS53 KGLD 050334
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
934 PM MDT TUE JUN 4 2013

KSC063-109-050400-
/O.CON.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
LOGAN KS-GOVE KS-
1034 PM CDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE AND NORTHEASTERN LOGAN COUNTIES UNTIL 1100 PM CDT...

AT 1032 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF OAKLEY...AND MOVING EAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN GOVE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3895 10090 3902 10092 3912 10083 3911 10063
      3891 10064
TIME...MOT...LOC 0334Z 282DEG 17KT 3901 10073

HAIL...1.50IN
WIND...60MPH

$$

LUNDQUIST
744 
WWUS53 KGLD 050348
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM MDT TUE JUN 4 2013

KSC109-050358-
/O.CAN.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
LOGAN KS-
1048 PM CDT TUE JUN 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3894 10081 3911 10078 3910 10063 3891 10064
TIME...MOT...LOC 0348Z 282DEG 17KT 3900 10065

$$

KSC063-050400-
/O.CON.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
GOVE KS-
1048 PM CDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
GOVE COUNTY UNTIL 1100 PM CDT...

AT 1046 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
GRINNELL...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL GOVE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3894 10081 3911 10078 3910 10063 3891 10064
TIME...MOT...LOC 0348Z 282DEG 17KT 3900 10065

HAIL...1.00IN
WIND...60MPH

$$

LUNDQUIST
703 
WWUS53 KGLD 050356
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
956 PM MDT TUE JUN 4 2013

KSC063-050405-
/O.EXP.KGLD.SV.W.0151.000000T0000Z-130605T0400Z/
GOVE KS-
1056 PM CDT TUE JUN 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOVE COUNTY WILL
EXPIRE AT 1000 PM MDT/1100 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 AM CDT.

LAT...LON 3894 10081 3911 10078 3910 10063 3891 10064
TIME...MOT...LOC 0355Z 282DEG 17KT 3899 10061

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:00 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 4, 7:00 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MDT TUE JUN 4 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 231 PM MDT TUE JUN 4 2013

WV IMAGERY AND RAP H5 ANALYSIS SHOW STRONG CLOSED LOW OVER DAKOTAS
WITH LARGE SCALE SUBSIDENCE CURRENTLY IN PLACE OVER NW KS. COLD
FRONT THAT MOVED THROUGH CWA EARLY THIS MORNING IS NOW EXTENDING
ACROSS CENTRAL AND SOUTHERN KANSAS...WITH STATIONARY FRONT ALONG
MOUNTAINS IN SOUTH CENTRAL COLORADO. THIS WILL BE THE PRIMARY FOCUS
FOR CONVECTION THIS AFTERNOON AND EARLY THIS EVENING...HOWEVER WITH
MLCAPE INCREASE ALONG FRONT RANGE AND UPSLOPE/CONVERGENCE ALONG
PALMER ASSOCIATED WITH NE FLOW ADDITIONAL ACTIVITY COULD DEVELOP
FURTHER NORTH AND MOVE INTO THE SW PART OF OUR CWA LATER. CAPE/SHEER
WOULD BE FAVORABLE FOR SEVERE WITH LARGE HAIL/STRONG WINDS PRIMARY
CONCERN.

ULTIMATELY WE MAY NOT ACTUALLY SEE MUCH IN THE WAY OF
SHOWER/THUNDERSTORMS OVER OUR CWA UNTIL AFTER 03Z WHEN LARGE SCALE
ASCENT BEGINS TO OVERSPREAD THE CWA FROM THE WEST AROUND THE BASE OF
THE LARGER SCALE TROUGH...AND DEEP MOIST ADVECTION TONIGHT THROUGH
WEDNESDAY. BAROCLINIC/FRONTAL ZONE WILL REMAIN JUST SOUTH OF
CWA...HOWEVER H85-H7 FRONTOGENETICAL FORCING WILL BE IN PLACE
ACROSS THE SOUTHERN PART OF THE CWA THROUGH MIDDAY WED. NAM IS
SHOWING SEVERAL VORT MAXIMA/PV HEIGHT ANOMALIES TRACKING OVER THE
CWA THROUGH WED WHICH SHOULD ENHANCE PRECIP DEPENDING ON THEIR
LOCATIONS. BEST LARGE SCALE FORCING STILL SEEMS TO BE NORTH AND
SOUTH OF CWA...AND WHILE PRECIP SEEMS LIKELY I AM UNSURE ABOUT
AMOUNTS. THERE IS VERY LITTLE INSTABILITY AFTER 06Z SO I ONLY LEFT
ISO THUNDER MENTION AFTER THAT POINT. LOCATION OF EMBEDDED
CONVECTION AND LOCATION OF ENHANCE AREA OF RAIN BANDS/SHOWER CLUSTERS
WILL DETERMINE BEST PRECIP AMOUNTS AND THESE WILL BE MUCH MORE
LOCALIZED. AN ESTIMATE OF 0.10 TO 0.30" TOTAL PRECIP FOR MOST OF THE
CWA SEEMS REASONABLE FOR THIS EVENT...WITH THE POSSIBILITY FOR
LOCALLY HIGHER AMOUNTS.

TEMPS ON WED WILL BE MUCH COOLER WITH CAA OVERNIGHT BRINGING MUCH
COOLER AIRMASS INTO THE REGION...AND LINGERING PRECIP/THICK CLOUD
COVER THROUGH THE AFTERNOON. WE MAY NOT SEE HIGHS REACH 60F IF
COOLER END OF GUIDANCE VERIFIES AND PRECIP LINGERS INTO THE
AFTERNOON. FOR NOW I LOWERED TEMPS TO LOW TO MID 60S WHICH IS STILL
ABOUT 10F WARMER THAN NAM/MET GUIDANCE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 231 PM MDT TUE JUN 4 2013

MAIN FORECAST CONCERN WILL BE CHANCES OF PRECIPITATION INTO THE
BEGINNING OF THE WEEKEND. SATELLITE SHOWING A SOMEWHAT AMPLIFIED BUT
STILL PROGRESSIVE FLOW PATTERN FROM THE EASTERN PACIFIC THROUGH NORTH
AMERICA. UPPER LOW OVER THE NORTH CENTRAL PORTION OF THE COUNTRY IS
MOVING SLOWLY EAST. FLOW IN GENERAL IS VERY COMPLICATED AND
LITTERED WITH SHORTWAVE TROUGHS IN THE FLOW.

AT MID LEVELS THE ECMWF WAS DOING SLIGHTLY BETTER THAN THE
NAM/SREF/GFS. MODELS LOOK TO INITIALLY BE TOO FAR SOUTH WITH THE
COLD FRONT. THE MODELS ARE HAVING TROUBLE WITH THE LOW LEVEL THERMAL
FIELD. THE UKMET AND GFS WERE DOING THE BEST SO FAR.

WEDNESDAY NIGHT/THURSDAY...DURING THE EVENING THERE LOOKS TO BE A
WEAK RIGHT REAR QUADRANT OF THE UPPER JET NEAR THE NORTHEAST/EAST
PORTIONS OF THE AREA. THERE LOOKS TO BE SOME LINGERING
PRECIPITATION IN THE EVENING...MAINLY IN THE EAST. DO EXPECT RAINFALL
OVER MOST OF THE AREA BY THE TIME THIS EVENT ENDS. THE WINDS GO
LIGHT AND CLEARING DOES OCCUR. NOT A DEFINITE SIGNAL FROM THE
MODELS BUT DO EXPECT SOME PATCHY FOG DURING THE OVERNIGHT AND
MORNING HOURS.

WEAK JET LIFT LOOKS TO BE AROUND THE WESTERN PORTION OF THE AREA IN
THE AFTERNOON. LITTLE TO NO MID LEVEL LIFT IS AROUND. REMOTE CHANCE
THAT SOMETHING COULD FORM ON THE HIGHER TERRAIN IN EASTERN
COLORADO. HOWEVER...LOW LEVEL WINDS ARE QUITE WEAK. SO WILL KEEP IT
DRY.

THURSDAY NIGHT/FRIDAY...SOME STRONGER UPPER JET LIFT COMES IN DURING
THE LATER HALF OF THE NIGHT ACROSS MOST OF THE AREA. AIR MASS DRIES
AS HEIGHTS RISE THROUGH THE NIGHT. ASIDE FROM THE JET...WHICH MAY
ONLY CAUSE SOME CLOUDS...LITTLE TO NO LOW LEVEL CONVERGENCE OR MID
LEVEL LIFT. SO WILL KEEP THURSDAY NIGHT DRY. DO NOT EXPECT MUCH CLOUD
COVER THROUGH THE NIGHT. SURFACE RIDGE IS STILL NOT THAT FAR AWAY
AND THE WINDS WILL BE LIGHT...ESPECIALLY IN THE EAST. GUIDANCE STAYS
COOL AND IN CLOSE AGREEMENT AND WENT IN THAT DIRECTION.

NEXT SHORTWAVE TROUGH IS APPROACHING THE WESTERN PORTION OF THE AREA
LATE FRIDAY AFTERNOON. ALSO LOOKS TO BE SURFACE CONVERGENCE OUT
WEST. BEST LIFT LOOKS TO ARRIVE AFTER THIS PERIOD. SO PULLED POPS
FURTHER WEST DURING THE DAY AND CONFINED THEM TO FAR EASTERN
COLORADO. WITH LEE TROUGHING TO THE WEST AS SURFACE RIDGE PULLS
AWAY...WINDS WILL BE SOUTHEAST TO SOUTH SOUTHEAST. NOT THE BEST
DIRECTION FOR A WARMUP. SO WILL TREND TOWARD THE COOLER GUIDANCE.

FRIDAY NIGHT THROUGH TUESDAY...LOOKS LIKE A PRETTY STRONG SHORTWAVE
TROUGH IN NORTHWEST FLOW ALOFT WILL MOVE THROUGH FRIDAY INTO
SATURDAY. SO THE CHANCE POPS THE CRH INIT POPS I WAS GIVEN LOOK
REASONABLE BUT WOULD NOT BE SURPRISED IF EVENTUALLY THEY WENT
HIGHER. AFTER THAT THE FORECAST GETS MORE UNCERTAIN. THROUGH
MONDAY THE MODELS SHOW THE MID LEVEL HEIGHTS/TEMPERATURES RISING TO
VARYING DEGREES AS SHORTWAVE TROUGHS MOVE THROUGH IN A WESTERLY FLOW
ALOFT. ALSO DURING THIS TIME THE MODELS LOOK LIKE THEY ARE SUFFERING
FROM CONVECTIVE FEEDBACK. THE GFS IS MUCH WARMER...CAPPED AND DRIER
WHILE THE ECMWF IS MUCH COOLER AND WETTER. ON TUESDAY THE RIDGE
MOVES EAST LEAVING THE AREA POSSIBLY IN SOUTHWEST FLOW ALOFT WITH A
SHORTWAVE TROUGH APPROACHING. SO MODEL OUTPUT LOOKS SUSPECT IN THE
SUNDAY TO TUESDAY PERIOD AND TO ME LOOKS PROBLEMATIC TO TRY MAKE
ANY SENSE OR MAKE BIG CHANGES TO IT. SO CHOSE TO KEEP THE OVERALL POP
FIELD IN PLACE DURING THIS TIME WITH A CHANCE THAT EITHER EXTREME
COULD BECOME REALITY. ALSO KEPT REMAINING INHERITED INIT GRIDS
UNCHANGED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 528 PM MDT TUE JUN 4 2013

VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FIRST FEW HOURS AND THEN
MVFR CONDITIONS ARE POSSIBLE FOR KGLD AROUND 06Z AND KMCK AROUND
09Z FOR LOW STRATUS. IFR CEILINGS AND REDUCED VISIBILITY IS LIKELY
AT KGLD AROUND 12Z ACCORDING TO SOUNDINGS AND WHAT GUIDANCE
SUGGESTED...ALTHOUGH SUGGESTIONS BY SOME OF THE GUIDANCE WAS MUCH
MORE REDUCED ON VISIBILITY SO DECIDED TO GO SLIGHTLY HIGHER ON
VISIBILITY DUE TO LOWER CONFIDENCE AT THIS TIME.

IN THE SHORT TERM...KGLD COULD SEEM TSTORMS MOVING IN FROM EASTERN
COLORADO DURING THE EVENING SO WENT WITH VCTS AT 02Z DUE TO
UNCERTAINTY OF WHERE STORMS DECIDE TO TRACK.

LOW STRATUS AND RAIN SHOWERS SHOULD START TO MOVE IN AROUND/SLIGHTLY
AFTER MIDNIGHT DUE TO SHORTWAVES MOVING THROUGH...RAIN SHOWERS ARE
MORE LIKELY THAN TSTORMS SINCE INSTABILITY DECREASES AROUND
MIDNIGHT. RAIN SHOULD CONTINUE THROUGHOUT THE AFTERNOON ON
WEDNESDAY AND BEGIN TO MOVE OUT WEDNESDAY EVENING. WHILE BOTH TAF
SITES HAVE RAIN IN THE FORECAST FOR WEDNESDAY...THERE COULD BE
SOME BREAKS IN PRECIPITATION THROUGHOUT TOMORROW DUE TO WHERE THE
CLUSTERS OF SHOWERS DEVELOP AND TRACK.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DR
LONG TERM...BULLER
AVIATION...ALW
Hazardous weather outlook, Jun 4, 5:10 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MDT TUE JUN 4 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
410 PM MDT TUE JUN 4 2013 /510 PM CDT TUE JUN 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE
HIGHER TERRAIN OF COLORADO AND MOVE EASTWARD ACROSS THE REMAINDER
OF THE CENTRAL HIGH PLAINS REGION THIS EVENING AND OVERNIGHT
TONIGHT. SOME STORMS MAY BE SEVERE IN THE EVENING...WITH THE MAIN
THREATS BEING DAMAGING WIND GUSTS AND LARGE HAIL...BUT AN ISOLATED
TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY. THE POSSIBILITY OF
THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY AND AGAIN ON
MONDAY NIGHT.

NO WIDESPREAD SEVERE WEATHER IS CURRENTLY EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Special weather statement, Jun 4, 8:24 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT TUE JUN 4 2013

COZ091-050145-
KIT CARSON COUNTY-
724 PM MDT TUE JUN 4 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR FAR NORTHWEST KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...

AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THURMAN...OR 26 MILES NORTH OF FLAGLER...
MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3957 10315 3958 10293 3947 10295 3949 10316
      3956 10316
TIME...MOT...LOC 0123Z 282DEG 22KT 3965 10322

LUNDQUIST
Special weather statement, Jun 4, 8:47 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT TUE JUN 4 2013

COZ091-050155-
KIT CARSON COUNTY-
747 PM MDT TUE JUN 4 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHWEST KIT CARSON COUNTY IN EAST CENTRAL
COLORADO...

AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF THURMAN...OR 20 MILES NORTH OF
FLAGLER...MOVING SOUTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3957 10315 3957 10296 3957 10295 3946 10306
      3949 10316 3956 10316
TIME...MOT...LOC 0147Z 295DEG 18KT 3958 10311

LUNDQUIST
Local storm report, Jun 4, 8:54 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             3 SSE SELKIRK           38.43N 101.52W
06/04/2013  E1.50 INCH       WICHITA            KS   PUBLIC

&&

024
Local storm report, Jun 4, 9:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             16 NNE FLAGLER          39.51N 102.95W
06/04/2013  E1.00 INCH       KIT CARSON         CO   PUBLIC

&&

024
Special weather statement, Jun 4, 9:25 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT TUE JUN 4 2013

KSZ027-050245-
WALLACE-
825 PM MDT TUE JUN 4 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EAST CENTRAL WALLACE COUNTY IN WEST CENTRAL
KANSAS...

AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALLACE...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3887 10169 3902 10170 3905 10148 3885 10148
TIME...MOT...LOC 0225Z 267DEG 20KT 3893 10157

LUNDQUIST
Special weather statement, Jun 4, 9:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
846 PM MDT TUE JUN 4 2013

KSZ028-050300-
LOGAN-
946 PM CDT TUE JUN 4 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WEST CENTRAL LOGAN COUNTY IN WEST CENTRAL
KANSAS...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF WALLACE...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3877 10148 3906 10148 3905 10123 3877 10122
TIME...MOT...LOC 0246Z 269DEG 23KT 3892 10141

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:13 PM CDTSevere Thunderstorm WarningGLDGreeley, Wichita47 min
Jun 4, 8:36 PM CDTSevere Thunderstorm WarningGLDWichita54 min
Jun 4, 9:25 PM CDTSpecial Weather StatementGLDWallace20 min
Jun 4, 9:46 PM CDTSpecial Weather StatementGLDLogan14 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.